Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Feeling dizzy and noticed dark colored stool. What's going on?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
dizzy 24 hours a day and my stools are chocolate brown to black stool...symptom for the past 3 weeks
Posted Wed, 6 Mar 2013 in General Health
Answered by Dr. Saurabh Gupta 38 minutes later
Hi and Welcome to XXXXXXX
Thanks for posting your query.

The symptoms you are having are most likely related to indigestion and irritable bowel.

This in mild cases can be managed with dietary and lifestyle changes. Take the following steps to help manage your symptoms:

1. Increase the amount of fluid you drink, especially water. Avoid carbonated drinks and alcoholic beverages.
2. Avoid foods that cause gas, such as beans, broccoli, cabbage, and XXXXXXX The amount of gas that different foods cause varies from person to person.
3. Avoid swallowing air. Swallowing air may increase your symptoms.
4. Eat slowly. Avoid gulping food or beverages. When you rush through meals or eat on the run, you are more likely to swallow air.
5. Chew your food thoroughly before you swallow.
6. Avoid drinking through a straw.
7. Avoid chewing gum or eating hard candy.
8. Do not smoke or use other tobacco products.

Use of OTC medications mentioned below can be used to have some relief.
1. Activated charcoal (Charcocaps) , will absorb the excess gas produced.
2. Antacids, such as Di-Gel, Maalox Anti-Gas, and Mylanta Gas, will help reduce the dizziness.
3. Food enzymes, such as Beano, which help break down the sugars found in vegetables and grains, can be added to foods that cause you to have gas.

You can also start taking a multivitamin supplement.

I hope this information has been both informative and helpful for you.

Wishing you good health...

Dr Saurabh Gupta.
Orthopaedic Surgeon.
Above answer was peer-reviewed by
Follow-up: Feeling dizzy and noticed dark colored stool. What's going on? 11 minutes later
What about the constant dizziness and almost black stool. I drink water constantly throughout the day. I do not use any tobacco products or drink any carbonated beverages or alcohol.
Answered by Dr. Saurabh Gupta 1 hour later
Thanks for writing back.

The symptoms you have might be due to gastric bleeding. Iron supplements can also cause black stools. Dizziness might be due to electrolyte imbalance.

You should notify your doctor and give him a sample. then they can test it and make sure its not from bleeding, parasites, infection, etc.

If these tests come back ok, then there are alot of things that can cause black stool including digestive conditions, dietary habits, viral infections, medications and many more. if the stool sample tests are good and your symptoms continue- follow up with a gastroenterologist first.

If those are good- then look into your diet and medications as a cause. Also- certain female problems like endometriosis, ovarian cysts, uterine fibriods, and more can cause symptoms like this, especially if it obstructs the bowel- that could cause it to be black and not normal when it does evacuate.

I hope this information has been both informative and helpful for you

Wishing you good health...

Dr Saurabh Gupta.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor